Fentynal patchesRegister Today!
This is a discussion on Fentynal patches in Pain Management Nursing, part of Nursing Specialties ... Can any pm nurses give me an idea of about how long it takes ones body to get used to the patches....by mrhrn06 May 14, '08Can any pm nurses give me an idea of about how long it takes ones body to get used to the patches. Started with 50mcg/hr had to increase to 75 but they seem to be making pt groggy but they are helping tremedously with the pain... Just wondering about how long it will to take to get adjusted?/??
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=303209©2013 allnurses.com INC. All Rights Reserved.
- 2,738 Views
- Jun 3, '08 by shrinkyIt usually takes 2-3 days for the grogginess to ease. Does the patient take any break through meds? Sometimes it is better to start low, give break through meds and it they need to take meds 3 or more times a day then increase the long acting such as the patch.
- Jul 31, '08 by Griff1950Some newer studies have been done which indicate that it is better in some cases to change the patches more frequently than to increase the dosage. If the patient seems to be comfortable for the first day or two with the 50mcg. patch, then becomes uncomfortable on the 3rd day, I would see about decreasing duration between changes.
- Sep 7, '08 by PatientHaving used the patch myself for over three years, I've found that the gel patches (generic or brand) dispense too quickly the first two days and withdrawal begins some 12+ hours before it's due for replacement. The Mylan generic is hands-down the better patch. It dispenses evenly and actually lasts the full 3 days. Tegaderm is an excellent cover during sweaty summer months.
- Nov 15, '08 by md housedear friends .
i am a patient i have being on the patcjhes for about a year now my worry is that they last only 2 days this has being getting worse now my doc tells me that they are wrking ok but i think there is some thing wrong .when i started using them they lasted the 3 full days, but now it last 2 half days and i get really bad withdrawl sympons.
it drives me crazy with the pain???